Vyvanse great the first three days bu... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

13,055 members3,439 posts

Vyvanse great the first three days but the next two not so much

nikkimw7667 profile image

Hi,

I started 40mg of Vyvanse this week. The first three days I felt better than I have in what seems like forever. I did not feel wired or jittery, instead I felt focused and like the depression fog had lifted. Then came day 4 and it didn’t seem to do much at all, same with day 5 & 6. I’m so bummed out because those first three days gave me hope that I may be able to function and feel somewhat of a happy mood. Anyone else experience anything similar? Does eating in the morning when you take it hinder the drugs effectiveness at all? I’ve been on so many meds and I really thought this might actually be working.

11 Replies

I take Vyvanse and I love it. However, since it doesn't kick in for about 45 mins. to an hour, I take a small does of Adderall in the morning to get me started with my day. You do have to eat food with the Vyvanse in order for it to work so a light breakfast is good. With any amphetamine they say don't drink grapefruit juice, I do not drink anything but water and perhaps one cup of coffee that morning. I try not do drink anything acidic. Also, after taking amphetamines for so many years there is a few things I have learned about focus and concentration. I was not a water drinker for so many years, now I know that if I am fully hydrated I can focus better with or without the drug. Also, if you do not have a good night sleep and perhaps feel fatigue in the morning, no matter how much amphetamine you take it's really not going to help. I found this out the hard way. I am not a health nut but had to take a Physiology in Wellness class for college and found some interesting information about exercising really does help cognitive function. Vyvanse and Adderall are only tools to help with ADHD but you need to do the rest to for your mind and body. I don't want to sound like a lecturer but I learned everything the hard way. Also, I have read in a few places that Vyvanse and Adderall are not equivalent. You may need a higher dose. I am on 70mg a day. My doctor and I give things a month then go up a dose until I feel it's working. One more thing, I keep a short daily journal because of the meds I'm on (I'm bipolar also). Working with a new doctor and I have some major depression. I take my Vyvanse with Zoloft and it's a game changer. I would take my medicine and could focus but I'd be out of my chair doing work more than sitting in it. With the Vyvanse and Zoloft I can sit for at least an hour and get stuff done.

nikkimw7667 profile image
nikkimw7667 in reply to KimmiC

Thank you for all of the great information. I really appreciate you taking the time to help me out!

KimmiC profile image
KimmiC in reply to nikkimw7667

I wish you luck. Sometimes it takes the body a bit of time to adjust to something new. If you can give it a couple of weeks and if it doesn't work you may need to adjust dose or just decide it's not for you.

Lovinit profile image
Lovinit in reply to KimmiC

How long have you been taking vyvanse? And great message by the way. I didn’t know you should eat something when taking vyvanse in the morning. Also the water staying hydrated and regular good sleep and exercise I agree is going to make a better difference

So I was on adderall 60mg for a couple years and for a week now I’m taking 40mg of vyvanse and I do think I should get my dose increased but like you mentioned waiting a month and letting your body adjust to the new medication is a good idea because you do need to give it some time. Also, I’m worried that if I increase my dosage but what I really needed to do instead was just change my diet and exercise more. Well it won’t hurt to try and I should be able to know now if it’s too much or not.

Do you mind at all sharing a little bit about some of the experiences you went though when you said you had to learn the hard way, what do you mean by that. Because I will say I to feel like I have had some lessons I needed to learn and I to think I had to learn the hard way as well

70mg is the highest dose. Contact your medical advisor and see if you need a bit more. I went from 30 to 50 then 60 and will go back soon to review and may need 70. I have taken Elvanse for about 8 months now!

Good Luck :-)

Hey.. You have same problem as me.. I experienced the same thing.. I took drug holiday and experienced that those three days of joy comes back.. but you know what, with time these 3 days will convert to 2 and then 1 and then you will feel no joy taking this pill even after drug holiday.. well the reason is you have adhd with depression.. this different from the adhd only.. when you take meds for adhd only.. it will increase your dopamine and noradrenaline but with it, it will worsen your serotonin levels resulting in greater depression than you had earlier.. In my experience, You should talk with your doctor for your depression first and stop adhd meds.. this depression meds take around 1 month to start their effects, then after that you should start adhd meds so that you don't go into depression.. This was my experience.. Hope it helps.

I am 100℅ related here.

Once I started taking Vyvanse it only worked well the first 2-3 days...

After that I got an impressive tolerance to the substance fast as fvck...

I tested the 30mg, 50mg and 70mg ones (Dosages are different on country)

After every dosage change I had this 3-day on good mood, focused, and then ceased to work rapidly.

I think this is something that only happen to 1 out of 1000 individuals because it was hard for me to find related cases out on internet :P

What it is advised and you should do is explain it and ask your doctor to change your medication.

But...

In my experience I found another ways to make it work... (which u can try while the doctor doesn't give you another med)

-Coffeine, it uses to trigger the substance as well but only in a short period of time.

-Taking tolerance breaks, If you take Vyvanse after 4-8 days of not taking it can work properly.

-Sleeping too much\ too less used to make it harder for my body to ingest it properly.

-Sport, it used to make me really notice the substance even in periods my tolerance was high as hell. But doesn't always work.

Yeah hope it helps

nikkimw7667 profile image
nikkimw7667 in reply to Straat

My tolerance to things is just like yours 😉

I had that experience with Ritalin. I've tried so many stimulants, on vyvanse now for the second time 40mg / celexa 40mg / Prozac 20mg for major depressive disorder and excess daytime sleepiness. I can no longer function consistently to work or be productive.

I’m so glad to read a post about someone else trying vyvanse because I just started a week ago and I wanted to talk to others about their experiences and what they feel. So thank you for posting.

I hope we can chat and gain something positive from it.

I just now posted to a reply and I described everything I’ve been feeling over the last 7 days and a couple things are similar to what you’re saying. The main thing different between your experience and mine is I never felt jittery or real happy (euphoria feeling). I didn’t have any of that and I have have a few thoughts of why that may be. 1. Before starting 40 mg of vyvanse I was on 60mg of adderall for a couple years 2. I know I’m 40lbs overweight, I’m not eating healthy enough and if I were to change those things start constantly exercising and eating better I think I will feel better and improve 3. When I told my friend I don’t feel super motivated like I said I know I need to clean the bathroom but I don’t want to clean the bathroom. She laughed and said that’s what normal feels like. She said all my life was having extreme highs and lows and chaos.

One other thing I’d like to add, oh dang, I forgot what it was. And I thought it’s was really good too. Anyway, if you don’t mind, I’d like to hear back from you and tell me your thoughts

Hi there, I have Inattentive ADHD, and had multiple problems with my stimulant medication when first starting on ADHD medication nearly 5yrs ago. Having ADHD, implies that an individual has low levels of these specific neurotransmitters. While stimulant medication helps with Dopamine and Norepinephrine, this leaves out other neurotransmitters that needed to be boosted due to low levels. These are the major neurotransmitters that people with ADHD have low levels of.

Dopamine : A neurotransmitter in the brain that affects your levels of concentration, motivation, pleasure senses, and sense of pain.

Norepinephrine : A neurotransmitter and stress hormone that deals with attentiveness, emotions, impulse control, planning ahead, sleep, and interpreting actions of others.

Serotonin : A neurotransmitter that deals with mood regulation, sleep, nervousness, empathy, appetite, digestion, and sexual urges.

Acetylcholine : A neurotransmitter that deals with muscle contraction, pain responses, mood regulation, REM sleep, and coordination.

Supplements along with stimulant medication, have been of major help to the ADHD clients I work with. The supplement PS100 is known to be quite helpful for brain fog relief ( I take it daily 2x). If this is of any interest, click my profile pic, it will take you to my profile, where in my bio you'll see theres a link of a google doc I made of every supplement I take that includes ones specifically to help those low neurotransmitters I mentioned above, along with some other helpful links and a helpful video I made conveying this info. Hope this helps.

You may also like...